Skip to main content
Log in

A novel fractional case study of nonlinear dynamics via analytical approach

  • Published:
Applied Mathematics-A Journal of Chinese Universities Aims and scope Submit manuscript


The present work describes the fractional view analysis of Newell-Whitehead-Segal equations, using an innovative technique. The work is carried with the help of the Caputo operator of fractional derivative. The analytical solutions of some numerical examples are presented to confirm the reliability of the proposed method. The derived results are very consistent with the actual solutions to the problems. A graphical representation has been done for the solution of the problems at various fractional-order derivatives. Moreover, the solution in series form has the desired rate of convergence and provides the closed-form solutions. It is noted that the procedure can be modified in other directions for fractional order problems.

This is a preview of subscription content, log in via an institution to check access.

Access this article

Subscribe and save

Springer+ Basic
EUR 32.99 /Month
  • Get 10 units per month
  • Download Article/Chapter or Ebook
  • 1 Unit = 1 Article or 1 Chapter
  • Cancel anytime
Subscribe now

Buy Now

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Similar content being viewed by others


  1. M Caputo. Elasticitae dissipazione (Elasticity and anelastic dissipation), Zanichelli, Bologna, 1969.

    Google Scholar 

  2. M Caputo, F Mainardi. Linear models of dissipation in anelastic solids, La Rivista del Nuovo Cimento, 1971, 1(2): 161–198.

    Article  Google Scholar 

  3. J H He. A tutorial review on fractal space time and fractional calculus, International Journal of Theoretical Physics, 2014, 53(11): 3698–3718.

    Article  MathSciNet  Google Scholar 

  4. R Hilfer. Applications of fractional calculus in physics, World scientific, 2000,

  5. A A Kilbas, H M Srivastava, J J Trujillo. Theory and applications of fractional differential equations, Elsevier, 2006.

  6. M D Kruskal, J Moser. Dynamical systems, theory and applications, Lecture Notes in Physics, 1975, 38: 310–354.

    Article  MathSciNet  Google Scholar 

  7. K S Miller, B Ross. An introduction to the fractional calculus and fractional differential equations, Wiley, 1993.

  8. I Podlubny. Fractional differential equations: an introduction to fractional derivatives, fractional differential equations, to methods of their solution and some of their applications, Elsevier, 1998.

  9. S Kumar, R Kumar, C Cattani, B Samet. Chaotic behaviour of fractional predator-prey dynamical system, Chaos, Solitons & Fractals, 2020, 135,

  10. J H Wang, Y Q Ye, X Pan, X D Gao. Parallel-type fractional zero-phase filtering for ECG signal denoising, Biomedical Signal Processing and Control. 2015, 18: 36–41.

    Article  Google Scholar 

  11. A-M Wazwaz. Partial differential equations and solitary waves theory, Springer, 2009.

  12. X J Yang, D Baleanu, H M Srivastava. Local fractional similarity solution for the diffusion equation defined on Cantor sets, Applied Mathematics Letters, 2015, 47: 54–60.

    Article  MathSciNet  Google Scholar 

  13. Z Odibat, S Kumar. A robust computational algorithm of homotopy asymptotic method for solving systems of fractional differential equations, Journal of Computational and Nonlinear Dynamics, 2019, 14(8),

  14. S Kumar, K S Nisar, R Kumar, C Cattani, B Samet. A new Rabotnov fractional-exponential function-based fractional derivative for diffusion equation under external force, Mathematical Methods in the Applied Sciences, 2020, 43(7): 4460–4471.

    MathSciNet  Google Scholar 

  15. S Kumar, S Ghosh, B Samet, E F Goufo. An analysis for heat equations arises in diffusion process using new Yang Abdel Aty Cattani fractional operator, Mathematical Methods in the Applied Sciences, 2020, 43(9): 6062–6680.

    Article  MathSciNet  Google Scholar 

  16. S Kumar, R Kumar, R P Agarwal, B Samet. A study of fractional Lotka Volterra population model using Haar wavelet and Adams-Bashforth-Moulton methods, Mathematical Methods in the Applied Sciences, 2020, 43(8): 5564–5578.

    Article  MathSciNet  Google Scholar 

  17. S Kumar, A Ahmadian, R Kumar, D Kumar, J Singh, D Baleanu, M Salimi. An efficient numerical method for fractional SIR epidemic model of infectious disease by using Bernstein wavelets, Mathematics, 2020, 8(4),

  18. P Das. An a posteriori based convergence analysis for a nonlinear singularly perturbed system of delay differential equations on an adaptive mesh, Numerical Algorithms, 2019, 81(2): 465–487.

    Article  MathSciNet  Google Scholar 

  19. P Das. Comparison of a priori and a posteriori meshes for singularly perturbed nonlinear parameterized problems, Journal of computational and applied mathematics, 2015, 15(290): 16–25.

    Article  MathSciNet  Google Scholar 

  20. P Das, S Rana, J Vigo-Aguiar. Higher order accurate approximations on equidistributed meshes for boundary layer originated mixed type reaction diffusion systems with multiple scale nature, Applied numerical mathematics, 2020, 148: 79–97.

    Article  MathSciNet  Google Scholar 

  21. J Xu, H Khan, R Shah, A A Alderremy, S Aly, D Baleanu. The analytical analysis of nonlinear fractional-order dynamical models, AIMS Mathematics, 2021, 6(6): 6201–6219.

    Article  MathSciNet  Google Scholar 

  22. P Das, S Rana, H Ramos. Homotopy perturbation method for solving Caputo-type fractional-order Volterra Fredholm integro-differential equations, Computational and Mathematical Methods, 2019,

  23. M Chandru, P Das, H Ramos. Numerical treatment of two parameter singularly perturbed parabolic convection diffusion problems with non-smooth data, Mathematical Methods in the Applied Sciences, 2018, 341(14): 5359–5387.

    Article  MathSciNet  Google Scholar 

  24. P Das, V Mehrmann. Numerical solution of singularly perturbed convection-diffusion-reaction problems with two small parameters, BIT Numerical Mathematics, 2016, 56(1): 51–76.

    Article  MathSciNet  Google Scholar 

  25. P Veeresha, D G Prakasha, S Kumar. A fractional model for propagation of classical optical solitons by using nonsingular derivative, Mathematical Methods in the Applied Sciences, 2020, DOI:

  26. A Alshabanat, M Jleli, S Kumar, B Samet. Generalization of Caputo-Fabrizio fractional derivative and applications to electrical circuits, Front Phys, 2020, 8,

  27. MK Bansal, S Lal, D Kumar, S Kumar, J Singh. Fractional differential equation pertaining to an integral operator involving incomplete H-function in the kernel, Mathematical Methods in the Applied Sciences, 2020, 23.

  28. H Khan, A Khan, M Al-Qurashi, R Shah, D Baleanu. Modified Modelling for Heat Like Equations within Caputo Operator, Energies, 2020, 13(8): 2002.

    Article  Google Scholar 

  29. Z Alijani, D Baleanu, B Shiri, GC Wu. Spline collocation methods for systems of fuzzy fractional differential equations,Chaos, Solitons & Fractals, 2020, 1(131): 109510.

    Article  Google Scholar 

  30. CB Williams, BT Jones, GL Donati. Multi-flow calibration applied to microwave-induced plasma optical emission spectrometry, Journal of Analytical Atomic Spectrometry, 2019, 34(6): 1191–1197.

    Article  Google Scholar 

  31. P Das, J Vigo-Aguiar. Parameter uniform optimal order numerical approximation of a class of singularly perturbed system of reaction diffusion problems involving a small perturbation parameter, Journal of Computational and Applied Mathematics, 2019, 354: 533–544.

    Article  MathSciNet  Google Scholar 

  32. Z H Yang, W M Qian, W Zhang, Y M Chu. Notes on the complete elliptic integral of the first kind, Math Inequal Appl, 2020, 23(1): 77–93.

    MathSciNet  Google Scholar 

  33. D Shakti, J Mohapatra, P Das, J Vigo-Aguiar. A moving mesh refinement based optimal accurate uniformly convergent computational method for a parabolic system of boundary layer originated reaction-diffusion problems with arbitrary small diffusion terms, Journal of Computational and Applied Mathematics, 2022, 404,

  34. K Oldham, J Spanier. The fractional calculus theory and applications of differentiation and integration to arbitrary order, Elsevier, 1974.

  35. M M Meerschaert, H P Scheffler, C Tadjeran. Finite difference methods for two-dimensional fractional dispersion equation, Journal of Computational Physics, 2006, 211(1): 249–261.

    Article  MathSciNet  Google Scholar 

  36. R Metzler, J Klafter. The restaurant at the end of the random walk: recent developments in the description of anomalous transport by fractional dynamics, Journal of Physics A: Mathematical and General, 2004, 37: R161–R208.

    Article  MathSciNet  Google Scholar 

  37. I Podlubny. Fractional differential equations: an introduction to fractional derivatives, fractional differential equations, to methods of their solution and some of their applications, Elsevier, 1999,

  38. W R Schneider, W Wyss. Fractional diffusion and wave equations, Journal of Mathematical Physics, 1989, 30(1): 134–44.

    Article  MathSciNet  Google Scholar 

  39. S Kumar. A new analytical modelling for fractional telegraph equation via Laplace transform, Applied Mathematical Modelling, 2014, 38(13): 3154–63.

    Article  MathSciNet  Google Scholar 

  40. L Wu, L D Xie, J F Zhang. Adomian decomposition method for nonlinear differential-difference equations, Communications in Nonlinear Science and Numerical Simulation, 2009, 14(1): 12–18.

    Article  MathSciNet  Google Scholar 

  41. H Khan, A Khan, P Kumam, D Baleanu, M Arif. An approximate analytical solution of the Navier-Stokes equations within Caputo operator and Elzaki transform decomposition method, Advances in Difference Equations, 2020, 622,

  42. Y Keskin, G Oturanc. Reduced differential transform method for generalized KdV equations, Mathematical and Computational applications, 2010, 15(3): 382–393.

    Article  MathSciNet  Google Scholar 

  43. R Shah, H Khan, P Kumam, M Arif, D Baleanu. Natural transform decomposition method for solving fractional-order partial differential equations with proportional delay, Mathematics, 2019, 7(6): 532.

    Article  Google Scholar 

  44. H Khan, Y M Chu, R Shah, D Baleanu, M Arif. Exact solutions of the Laplace fractional boundary value problems via natural decomposition method, Open Physics, 2020, 18(1): 1178–1187.

    Article  Google Scholar 

  45. H Khan, A Khan, M Al Qurashi, D Baleanu, R Shah. An analytical investigation of fractional-order biological model using an innovative technique, Complexity, 2020, 18: 2020.

    Google Scholar 

  46. X D Zhang, X N Hong, B X Gao. An accurate Fourier transform method for nonlinear circuits analysis with multi-tone driven, IEEE transactions on circuits and systems, 1990, 37(5): 668–669.

    Article  Google Scholar 

  47. H Khan, S Islam, M Arif. The Fractional View Analysis of Polytropic Gas, Unsteady Flow System, Mathematical Problems in Engineering, 2021, 2021,

  48. S H Mirmoradia, I Hosseinpoura, S Ghanbarpour, A Barari. Application of an approximate analytical method to nonlinear Troeschs problem, Applied Mathematical Sciences, 2009, 3(32): 1579–1585.

    MathSciNet  Google Scholar 

  49. J H He. Homotopy perturbation technique, Computer methods in applied mechanics and engineering, 1999, 178(3-4): 257–262.

    Article  MathSciNet  Google Scholar 

  50. J H He. A coupling method of a homotopy technique and a perturbation technique for non-linear problems, International journal of non-linear mechanics, 2000, 35(1): 37–43.

    Article  MathSciNet  Google Scholar 

  51. J H He. Application of homotopy perturbation method to nonlinear wave equations, Chaos, Solitons & Fractals, 2005, 26(3): 695–700.

    Article  Google Scholar 

  52. J H He. Limit cycle and bifurcation of nonlinear problems, Chaos, Solitons & Fractals, 2005, 26(3): 827–833.

    Article  Google Scholar 

  53. J H He. Homotopy perturbation method for solving boundary value problems, Physics letters A, 2006, 350(1-2): 87–88.

    Article  MathSciNet  Google Scholar 

  54. J H He. Non-perturbative methods for strongly nonlinear problems, dissertation de-Verlag im Internet GmbH, 2006.

  55. S Maitama, W D Zhao. New integral transform: Shehu transform a generalization of Sumudu and Laplace transform for solving differential equations, Int J Anal Appl, 2019, 17(2): 167–190.

    Google Scholar 

  56. H Khan, U Farooq, R Shah, D Baleanu, P Kumam, M Arif. Analytical solutions of (2+ time fractional order) dimensional physical models, using modified decomposition method, Applied Sciences, 2020, 10(1),

  57. A Bokhari. Application of Shehu transform to Atangana-Baleanu derivatives, J Math Computer Sci, 2019, 20: 101–107.

    Article  Google Scholar 

  58. R Belgacem, D Baleanu, A Bokhari. Shehu transform and applications to Caputo-fractional differential equations, International Journal of Analysis and Applications, 2019, 17(6).

Download references


The authors express their gratitude to dear unknown referees for their helpful suggestions which improved the final version of this paper.

Author information

Authors and Affiliations


Corresponding authors

Correspondence to Hassan Khan, Adnan Khan, Rasool Shah or Dumitru Baleanu.

Ethics declarations

Conflict of interest The authors declare no conflict of interest.

Rights and permissions

Reprints and permissions

About this article

Check for updates. Verify currency and authenticity via CrossMark

Cite this article

Khan, H., Khan, A., Shah, R. et al. A novel fractional case study of nonlinear dynamics via analytical approach. Appl. Math. J. Chin. Univ. 39, 276–290 (2024).

Download citation

  • Received:

  • Revised:

  • Published:

  • Issue Date:

  • DOI:

MR Subject Classification